Posted by: granny1947 | February 15, 2011

Granny and the steroids.

Good Morning All.

So the lung guy has put me on steroids for two weeks.
I might have mentioned that.
These pills were invented by some sadistic son of a bitch.
I cannot believe that there are people out there who take them on a voluntary basis.

Did you know that a side effect of these hellish pills is hunger?
I am not talking about feeling a little peckish here.
I am talking ravenous, got to have food, hunger.
I eat and five minutes later I feel the need to eat again.
AND they make me nauseous.
One wouldn’t think hunger and nausea could go together.
They can!

In desperation I phoned the specialist.
I had to speak to the other partner.
My guy is still in Zim burying his Dad.
He said hunger is a known side effect.
Nausea isn’t.
He insists I stick them out for another week.
He says I might pick up a couple of kgs.
He also said when I stop them next week my appetite will go back to normal.
I will drop the extra weight.

This man has qualifications.
He SHOULD know what he is talking about.
I don’t believe him.
I know my body.
Those extra kgs are going to like it here.
They are not going to just leave.
They are going to velcro themselves to my torso.

So he tells me to change the time of the tablets.
To rather take them last night.
So I can sleep while I am nauseous.
Yeah right.
Another,very pleasant, side effect.
Sleeplessness.
I went to sleep at ten and was wide awake at one o’clock.

At three o’clock I gave up and got up.
My IT guy got my monitor working for me yesterday.
I SAW it working on his desk.
Took it home and nothing.
So I spent some time rebooting and checking cables etc.
No luck.
Brought the whole damn lot back in this morning.

And now I am going to roam around the factory.
See if anyone has been silly enough to leave food lying around.
When my boss starts looking tasty I think it might be time for me to go home.

http://en.wordpress.com/tag/postaday2011/

Advertisements

Responses

  1. Poor Granny! I’ve no suggestions for you; only empathy.

    • Thanks Tilly…empathy is good!

  2. I’m on cortisone, it just makes you swell up with out the benefit of at least over-eating. My thoughts are with you.

    • Thanks Rob…I know taking some pills are nothing compared to what others have to go through…trying to keep it light!

  3. Hi Granny, I know it’s not nice but remembering when I was taking them and your story is just making me laugh. I know it’s not funny, and it’s something you’re not used to, but I love your storytelling.

    Most of the weight you might gain is water and you will lose it when you’re off them. I gained so much weight in the beginning they were calling me “chipmunk cheeks”. Insomnia is a side effect and I would only sleep 3-4 hours a night.

    I was never nauseous but boy was I hungry. My doctor ordered me home for almost three weeks before he allowed me to go back to work. Want some time off? Talk to your doctor.

    I hope you feel better soon. 🙂

    • Hi Rose…I must say that taking them at night is better…I don’t feel quite so hungry or nauseous today…just feeling the lack of sleep.
      Would love to be booked off but I have to be careful…at my age my job is so important to me!

  4. Hi Granny, maybe you could see if you might be able to work half days instead until you’re off them. It will make a big difference in your energy levels. My doctor told me you will think you have lots of energy but you really don’t so conserve it and take it easy. Is it worth a try? 🙂

    • That’s not a bad idea but,really, I don’t feel too bad today…think I am on the way back up.

      • Take it easy though. 🙂

  5. Glad to hear you are feeling better, hope that monitor behaves itself tonight…

    • Hi NA…my monitor is finally working but my e-mail has gone funny…sigh

  6. Oh, Granny! You slayed me with this:

    This man has qualifications.
    He SHOULD know what he is talking about.
    I don’t believe him.
    I know my body.
    Those extra kgs are going to like it here.
    They are not going to just leave.
    They are going to velcro themselves to my torso.

    If Classy Rose is right, you’re wrong. But you’re still funny! 🙂

    • Hi NR….I bet you I am right…my fat loves me!

  7. Sorry Granny. You’re right. those steroids are an awful lot. My hubs took them for a few weeks and they made him so moody. He is the most even tempered happy man, so it was shocking, especially to him to have these dark moods.

    Good luck. And yes, those docs don’t understand. The pounds like to stay on me, too. I hope the nausea and the intense hunger go away.

    • Hi Joann…the hunger is not quite so bad because i am taking the pills at night…am just so damn tired because now I am not sleeping.
      As for mood swings…would anyone notice????

  8. Sleep WHILE nauseous?? Is this guy for real??!! Don’t even get me started.

    I’m so sorry to hear you’re going through this nasty ordeal Granny. And I hate it when doctors take their patients’ suffering so lightly; they probably wouldn’t be half as brave if the situations were reversed!

    • Hi RD…he was quite sympathetic but really wants me to try and stick it out…I am walking around like a zombie today!

  9. Hi Granny,

    Sometimes you wonder if the so-called specialist do know what they are doing. To be honest some of them don’t exactly inspire you with confidence! Hope you feel better soon and the pounds don’t take to much of a liking to you.
    PiP

    • Oh Piglet the pounds will just love it here!

  10. Keep her walking, Jasmine! Don’t let her get out of the habit. Besides, the photos are too precious.

  11. Shame, wish I was there to make you lots of nice things to eat. *runs away*

    • You are being very cheeky for someone who will be in town tomorrow!!!


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Categories

%d bloggers like this: